[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.147.69. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1968

MANHATTAN DERMATOLOGICAL SOCIETY

Arch Dermatol. 1968;97(3):362-364. doi:10.1001/archderm.1968.01610090134030

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Melanoderma of Unknown Etiology. Presented by Dr. Lewis Shapiro. 

History.—A  7-year-old girl, was first seen 4 weeks ago because of an asymptomatic rash of two years' duration. According to the patient's mother new lesions have continued to appear, the initial ones have not resolved, but the rash varies in intensity at times. The individual lesions are brown spots, but at one time there was thought to be some associated erythema, when they first appeared. The patient's mother denies, however, that any redness has been associated with the development of the more recent lesions. It was thought that the erythema was possibly associated with a combination of aspirin, aluminum glycinate, and magnesium carbonate (Bufferin) and tetracycline (Achromycin). The patient was challenged with both of these medications, each being given b.i.d. separately for two days (four doses of each) without any change in the rash.

Past History.—  Her general health has been

First Page Preview View Large
First page PDF preview
First page PDF preview
×